Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 178, NWS Jacksonville, FL

July 8, 2001Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 8, 2001, 3:30 PM EDT for Marion County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 8, 2001, 3:30 PM EDT (19:30 UTC)
Expired
Jul 8, 2001, 4:15 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 081931
SVRJAX

FLC083-082015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN AND CENTRAL MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 415 PM EDT

* AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM
  10 MILES NORTH OF CITRA TO 6 MILES NORTHEAST OF FORT MCCOY TO 9
  MILES NORTHEAST OF SALT SPRINGS...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 415 PM EDT...
  SALT SPRINGS...
  CITRA AND FORT MCCOY...
  REDDICK...
  LOWELL...
  SPARR...
  ANTHONY...

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE
WEATHER.

LAT...LON 2941 8230 2948 8193 2933 8168 2908 8165
          2905 8184 2921 8206

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:30 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 8, 2:30 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SUN JUL 08 2001

PUBLIC...BROAD CYCLONIC FLOW OVER SOUTHEASTERN U.S. AS NOTED ON
VISIBLE SATELLITE IMAGERY WITH SEVERAL SMALL SHORT WAVE TROUGHS
ROTATING SOUTHWARD THROUGH IT...ONE CURRENTLY AFFLICTING SOUTHERN
PORTION OF CWA...AND ANOTHER MOVING INTO NORTHERN PART. ADDED TO
THIS IS A WEAKENING MCS PROPAGATING SOUTHWARD THROUGH THE CAROLINAS
AND THE OUTFLOW BOUNDARIES PUSHING OUT AHEAD OF IT. WHILE MODELS
KEEP THIS FEATURE BODILY OFFSHORE... MOISTURE ASSOCIATED WITH IT
SETTLES OVER CWA SO WILL KEEP CHANCE POPS TONIGHT...ESPECIALLY WITH
EAST COAST SEABREEZE PROBABLY MAKING A LATE APPEARANCE RIGHT ALONG
THE COAST AFTER BEING PENNED UP IN THE LOW LEVEL NORTHWEST FLOW.

FOR MONDAY THROUGH TUESDAY...WEAK SHORTWAVE ENERGY CONTINUES TO MOVE
THROUGH THE AREA PERIODICALLY IN GENERAL NORTHWEST FLOW. THIS WILL
MAKE THE MAX CONVECTION AT ANY GIVEN TIME OR PLACE DEPENDENT ON THE
EXACT LOCATION AND STRENGTH OF ANY SHORT WAVE AND ITS INTERACTION
WITH THE DAILY SEABREEZES. RATHER THAN TRY TO OVERTHINK THIS/...
ESPECIALLY IN LIGHT OF MODEL DIFFERENCES IN PLACEMENT AND TIMING...
WILL FOCUS ON THE GENERAL WESTERLY SURFACE FLOW AND SOMEWHAT DEEPER
MOISTURE OVER FLORIDA AND KEEP UPPER CHANCE CATEGORY POPS DURING
AFTERNOONS...A LITTLE HIGHER OVER FL PORTION WHERE MODELS SEEM TO
AGREE THE MOISTURE WILL BE A LITTLE DEEPER. ON TUESDAY NIGHT... AVN
BRINGS A MORE IMPRESSIVE SHORT WAVE TROUGH INTO OUR AREA AND WILL
KEEP SOMEWHAT HIGHER POPS IN THAT PERIOD.

EXTENDED...WITH CONTINUED GENERAL TROUGHING ALONG EAST COAST...A
COLD FRONT APPROACHES THE AREA WEDNESDAY BUT HANGS UP ACROSS GA...AS
ONE WOULD EXPECT IN DEEP SUMMER. WILL FOLLOW GENERAL MRF TREND OF
SOME DRYING OVER GA ZONES MID-LATE WEEK BEFORE RECOVERING TO NORMAL
DIURNAL ACTIVITY BY THE WEEKEND. DEEPER MOISTURE AHEAD OF THE
DECAYING FRONTAL SYSTEM WILL KEEP POPS AT OR ABOVE CLIMO OVER FL
ZONES...ESPECIALLY ALONG EAST COAST WHERE STEERING WINDS WILL KEEP
DIURNAL CONVECTION QUITE ACTIVE.

MARINE...WINDS GENLY WESTERLY THROUGHOUT THE PERIOD AS RIDGE REMAINS
SUPPRESSED TO THE SOUTH. SHORTWAVE TROUGH TUESDAY NIGHT AND
WEDNESDAY KICKS WINDS AND SEAS UP SOMEWHAT ESPECIALLY OFFSHORE...BUT
NOT TO EITHER SCEC OR SCA CRITERIA.

FIRE WX...NO HEADLINES.

PRELIM
AMG 72/93/73/94 2323
SSI 76/92/76/93 3423
JAX 73/94/74/95# 3535
GNV 72/94/73/94 3535

.JAX...
.FL...NONE.
.GA...NONE.

PUBLIC/MARINE...LETRO.
FIRE WX/AVIATION...CARROLL.

In the hours before

Special weather statement, Jul 8, 12:15 PM EDT, 3 hours 15 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT SUN JUL 08 2001

...SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA...
...HEAT INDICES FROM 100 TO 105...
...SLIGHT CHANCE OF RIP CURRENTS AT AREA BEACHES...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA THROUGH THE REMAINDER OF THE AFTERNOON
AND EVENING HOURS. HAIL...GUSTY WINDS...HEAVY RAINFALL...AND
FREQUENT DEADLY LIGHTNING ARE EXPECTED WITH THE STRONGEST STORMS.
MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR SOUNDS OF
THUNDER. STORM SPOTTERS SHOULD REMAIN ALERT FOR SELF ACTIVATION.

HUMID CONDITIONS ALONG WITH HIGHS IN THE LOWER TO MID 90S WILL MAKE
IT FEEL LIKE 100 TO 105 DEGREES THIS AFTERNOON. THESE EFFECTS CAN BE
MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER
OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING.

DUE TO EAST SWELLS AND A DEVELOPING ONSHORE SEA BREEZE...THERE IS A
SLIGHT CHANCE OF RIP CURRENTS AT AREA BEACHES TODAY. FOR SAFETY...
SWIM ONLY AT GUARDED BEEACHES AND HEED THE ADVICE OF THE BEACH PATROL.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.